MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Inflammation (1932); Hernia (2240)
Date of Event 01/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2007) is considered to be a best estimate.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 - patient was diagnosed with umbilical and epigastric hernia thereby underwent open repair with implant of ventralex mesh (device 1 and 2).Per op notes, ¿two hernias were identified, umbilical hernia and epigastric hernia.The defect was noted to be above the umbilicus and one in the right of umbilicus.The hernia sac and contents were excised.The ventral hernial defect was repaired with ventralex mesh (device 1) and epigastric hernia was repaired with ventralex mesh (device 2).The original defect was also closed with mayo technique¿ on (b)(6) 2011 ¿ patient was diagnosed with suprapubic recurrent ventral hernia thereby underwent open repair with implant of synthetic mesh and biological mesh.Per op notes, ¿the recurrent defect was noted to be bulging.An elliptical incision was made along the old suprapubic and towards the right sided incision.Scar tissue was then excised.The hernia was identified.A synthetic mesh was placed in the intraperitoneal space and secured to the anterior abdominal wall with sutures.A biological mesh was then placed through the top of the connective tissue and secured." on (b)(6) 2015 - patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent open repair with excision of ventralex mesh (device 1 and 2).Per op notes, ¿a lower midline incision was made.An incarcerated intra-abdominal fat which had necrosed was noted.The old mesh (device 1 and 2) against the bowel was noted to be free.The mesh (device 1 and 2) were removed.The small bowel adhesions were taken down around the hernia repair.The defect was closed primarily with sutures.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24481606
Report Number1213643-2026-00260
Device Sequence Number9581541
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(10)HURC8840
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010301
Device Lot NumberHURC8840
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight119 KG